Doctors Lounge - Cardiology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Miscellaneous Cardiology Topics
|wnc817 - Tue Sep 22, 2009 1:32 pm||
I have recently started following a strict diet, and am currently working to reduce my % body fat. When I get to a certain point, I would like to start "bulking", adding lean mass while minimizing fat gains. Creatine is widely used and is recommended by virtually everyone I have spoken with.
I have heard that as long as one gets adequate hydration, that supplementation with 5 grams of creatine per day is safe and effective. But I also have heard that creatine increases both voluntary and involuntary muscle size, and can increase the size of the heart. I have researched this online, and have found a few references to reports of heart/aorta enlargement, but have not heard complaints from people I have spoken to directly or indirectly.
Do you believe that creatine is safe to use, and do you believe that it is likely to increase the size of the heart over time? Thank you.
|Dr.M.jagesh kamath - Mon Oct 12, 2009 11:02 am||
Hello,From available literature and findings there is very little to link creatinine suplimentations with any advese events,except some from the news media.Studies on plasma urea concentrations,contolled studies with placebo,serum enzymes of the heart and liver failed to show abnormalities even in long term studies.But it is concluded that excess aminoacids would need monitoring in that it does cause load on the clearing systems of our body lihe the liver and kidneys.Hope this is useful information.Best wishes.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.